Asymptotic and Bayesian Confidence Intervals for Sharpe-Style Weights

Posted: 29 Feb 2008

See all articles by Tae-Hwan Kim

Tae-Hwan Kim

University of Nottingham - School of Economics; Yonsei University - Seoul Campus - College of Business and Economics

Halbert L. White, Jr.

University of California, San Diego (UCSD) - Department of Economics

Douglas Stone

Nicholas Applegate Capital Management

Multiple version iconThere are 2 versions of this paper

Date Written: 2005

Abstract

Sharpe-style regression has become a widely used analytic tool in the financial community. The style regression allows one to investigate such interesting issues as style composition, style sensitivity, and style change over time. All previous methods to obtain the distribution and confidence intervals of the style coefficients are statistically valid only in the special case in which none of the true style weights are zero or one. In practice, it is quite plausible to have zero or one for the values of some style weights. In this article we apply new results and develop a comparable Bayesian method to obtain statistically valid distributions and confidence intervals regardless of the true values of style weights.

Keywords: Bayesian highest posterior density interval, linear-quadratic optimization, nonnegativity, Sharpe-style regression

Suggested Citation

Kim, Tae-Hwan and White, Halbert L. and Stone, Douglas B., Asymptotic and Bayesian Confidence Intervals for Sharpe-Style Weights ( 2005). Journal of Financial Econometrics, Vol. 3, pp. 315-343, 2005, Available at SSRN: https://ssrn.com/abstract=821750

Tae-Hwan Kim (Contact Author)

University of Nottingham - School of Economics ( email )

University Park
Nottingham, NG7 2RD
United Kingdom
+44 115 951 5620 (Phone)
+44 115 951 4159 (Fax)

Yonsei University - Seoul Campus - College of Business and Economics ( email )

Yonsei University
Seoul
Korea

Halbert L. White

University of California, San Diego (UCSD) - Department of Economics ( email )

9500 Gilman Drive
La Jolla, CA 92093-0508
United States
858-534-3502 (Phone)
858-534-7040 (Fax)

HOME PAGE: http://www.econ.ucsd.edu/~mbacci/white/

Douglas B. Stone

Nicholas Applegate Capital Management ( email )

600 W. Broadway, 29th Floor
San Diego, CA 92101
United States

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Abstract Views
922
PlumX Metrics